MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Model Number A0391
Medical Device Problem Codes Break (1069); Sparking (2595); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On the medwatch report sent by the customer to olympus, the model number (a22255c) and lot number (1000062077) were provided for a surgical electrode.However, an issue with the monopolar cord was described.The monopolar cord a0391 was placed as the model to address the event/issue reported by customer referring to the monopolar cord.Multiple follow ups were made to obtain the information regarding the event reported, however, customer did not provide the information.To date, the device has not yet been returned for evaluation.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Olympus received a user facility medwatch report with an event description of " shortly after the procedure is started, a loud pop is heard and immediately realized that monopolar cord sparked and broken off where it attaches to esu (electrosurgical unit) machine".Transurethral incision of prostate was the intended procedure.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The cause of the reported issue is most likely due to age-related wear in connection with improper handling.It can therefore be assumed that the cable was used for longer than the specified 12 months.A definitive root cause cannot be identified.In order to avoid such incidents, the instructions found in the instructions for use (ifu) should be followed.This would be, firstly, that the service life of the cable is limited to 12 months.After this time, the cable should no longer be used.Additionally, the cable must be checked for damage before each use and after reprocessing.By gently pulling on the plug (max.20n), it can be determined whether the copper strand of the cable is already damaged.If the cable does not give way but remains rigid, the cable is most likely intact.In order not to shorten the service life of the cable any further, the cable should not be wound up with a loop diameter of less than 10cm and when pulling out the cable, the plug should be pulled and not the cable.Olympus will continue to monitor the field performance of this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14597438
Report Number9610773-2022-00205
Device Sequence Number17595158
Product Code GCJ
UDI-Device Identifier04042761001632
UDI-Public04042761001632
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA0391
Device Catalogue NumberA0391
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESU (ELECTROSURGICAL UNIT).
Patient Age50 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityHispanic